MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that discordant vitros syphilis (syph) reactive results were obtained from three patient samples using two different vitros syph reagent lots tested on a vitros xt 7600 integrated system.The vitros syph reactive results were discordant when compared to negative results obtained from non-vitros syphilis methods.The results were obtained using vitros syph reagent lots 1760 and 1770.The assignable cause of the event could not be determined.A review of historical quality control results indicated vitros syph reagent lots 1760 and 1770 were performing as intended and did not likely contribute to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros syph reagent lots 1760 and 1770.Although the customer did not process diagnostic precision testing on (b)(4), an issue with the analyzer is not a likely contributor to the event based on the historical quality control results.The customer did not provide any details concerning the pre-analytical centrifugation of the affected samples; therefore, it is unknown if the samples were centrifuged according to the sample collection device manufacturers specifications.Therefore, it is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.Testing the same samples treated in a non-specific antibody blocking tube (nabt) determined the samples did not contain non-specific antibodies that could interfere with the vitros syph assay.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant vitros syphilis (syph) reactive results were obtained from three patient samples using two different vitros syph reagent lots tested on a vitros xt7600 integrated system.The vitros syph reactive results were discordant when compared to negative results obtained from non-vitros syphilis methods.The results were obtained using vitros syph reagent lots 1760 and 1770.Vitros syph reagent lot 1760 patient sample 1 vitros syph result of 3.305 s/c (reactive) versus the expected result of negative vitros syph reagent lot 1770 patient sample 4 vitros syph result of 3.204 s/c (reactive) versus the expected result of negative patient sample 5 vitros syph result of 1.302 s/c (reactive) versus the expected result of negative the discordant reactive vitros syphilis results had not been reported to a physician.There was no allegation of patient harm made as a result of the event.This report is number one of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 613161.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24225953
Report Number3007111389-2026-00024
Device Sequence Number18483325
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)260410(11)250425(10)1760
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Catalogue Number6177333
Device Lot Number1760
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown